Layer 1

Which medicines cause diarrhoea?

Which medicines cause diarrhoea?

Atorvastatin, digoxin, metformin and NSAIDs all have diarrhoea as a possible side effect

From this pharmacy CPD module you will learn about:

  • The main mechanisms of action that cause this reaction
  • The impact of the disruption of the normal intestinal flora
  • When you should refer medicine-induced diarrhoea
  • Treatment and management strategies you can recommend

Download a printable PDF of this module – including the five-minute test – here.

Diarrhoea is defined as an increased frequency of bowel movements from what is considered normal (≥ 3 in 24 hours) and/or decreased stool consistency, and/or increased stool weight (>200g per 24 hours) – although the latter may be more difficult to determine.

Diarrhoea can be categorised as acute (usually starts during the first few days of treatment and lasts less than 14 days) or chronic (lasts more than three or four weeks and may start

Want to read more ?

Login or Subscribe to Update Plus to continue reading our CPD content.

Job of the week

Pharmacy Manager
Fareham, Hampshire
Competitive plus benefits